MAUDE Adverse Event Report: CORCYM CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA19
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 11/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A crown valve size 19 was implanted in 2018.Reportedly, on (b)(6) 2023, the valve was explanted since aortic stenosis and aortic regurgitation due to svd were noted.Based on the information available, regent 19 was implanted instead as the replacement.There was no impact on the patient and outcome was good.The manufacturer was informed that no further information will be provided.
 
Additional Manufacturer Narrative
Device has been returned to the manufacturer and the investigation is ongoing.Furthermore, the manufacturer is retrieving and reviewing the manufacturing documents.A follow up report will be provided upon receipt of any further information and/or completion of investigation.
 
Additional Manufacturer Narrative
The manufacturing and material records for the crown prt aortic pericardial heart valve, model # cna19, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by quality engineering at corcym canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a crown prt aortic pericardial heart valve at the time of manufacture and release.The valve has been returned to the manufacturer.All the leaflets were pliable.Reddish areas due to coagulated blood entrapment were present on some outflow surfaces.Whitish areas due to tissue alterations were detected on almost all outflow surfaces.The mesothelial surfaces of all leaflets were locally wrinkled.Mesothelial grooves were visible in all leaflets.On leaflet b, at post 3 there was a hole.Mesothelial delaminations were visible near post 2.On leaflet c, mesothelial delaminations were visible near post 1.X-rays of the subject valve showed a small intrinsic calcification in leaflet c.Histological analyses were performed on samples taken from leaflets a and c.In leaflet a, hematoxylin and eosin stain showed that the collagen bundles were disrupted, defibrated and homogenated.The pericardium of leaflet c was thicker than normal because the collagen bundles were disrupted, defibrated and homogenated.And because cholesterol clefts were detected.Fibrous pannus depositions were visible on both surfaces of leaflet a.Pericardial delaminations were detected on leaflets a and c.Bacteria were not detected with the gram stain.As reported in the scientific literature, structural valve deterioration is the major cause of failure of bioprosthetic heart valves and the principal underlying pathologic process is cuspal calcification.Calcification can also cause stenosis due to cuspal stiffening.Calcific deposits are usually localized to cuspal tissue (intrinsic calcification).It is possible that the patient¿s clinical history and risk factors may have contributed to the structural valve deterioration observed in this crown valve.However, little clinical history was provided, and a definitive root cause cannot be stated at this time.It should be noted that structural valve deterioration is listed as a possible adverse event in the crown prt ifu.The event is, therefore, a known inherent risk of the device.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key18250721
Report Number3004478276-2023-00208
Device Sequence Number20612058
Product Code LWR
UDI-Device Identifier00896208000504
UDI-Public(01)00896208000504(240)CNA19(17)200831
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberCNA19
Device Catalogue NumberCNA19
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer12/06/2023
01/12/2024
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date12/29/2023
02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale